MAUDE Adverse Event Report: NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter was returned and is clean.It was not used on a patient.A longitudinal tear in the balloon was confirmed.The cause could not be identified through microscopic inspection.A comparative catheter was tested for rated burst pressure.It was the same catalog number / size as the complaint catheter, but a different lot number.The balloon was immersed in a body temperature water bath and inflated in 0.5 atm increments until failure.The balloon tore in a longitudinal manner at 3.5 atm, which is well above the labeled rated burst pressure of 2.0 atm.As per the instructions for use, an inflation device with pressure gauge should be used on the device to monitor pressure.In this case, an inflation device with pressure gauge was not used, making it impossible to determine how much pressure was applied to the balloon before it burst.
 
Event or Problem Description
As per the report from the user facility / distributor - during positive balloon preparation as indicated in the ifu, the physician filled the balloon with contrast/saline mixture (ration unknown) to a "soft" dilated state with either a 30 or 60cc syringe.Upon "pullback" to expel air, the physician noted that the balloon burst.The nature of this burst was not known.The catheter shaft was not kinked.A 611937 pdc537 was used to complete the procedure.It is unknown at what pressure the balloon ruptured.

Brand Name
TYSHAK II
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key9449891
Report Number1318694-2019-00025
Device Sequence Number10842698
Product Code LIT
UDI-Device Identifier04046964339257
UDI-Public04046964339257
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number105
Device Catalogue NumberPDC532
Device Lot NumberTT-15152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1